MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30
Model Number 470530-09
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The curved tip stapler instrument was analyzed and found to have a broken grip cable at the pivot tube.The cable was fully broken.The segment of the cable that contains the crimp was still intact upon initial inspection.The cable was tugged on to confirm the breakage, and was separated from the instrument during the inspection.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.Additional observation(s) related to customer reported complaint: the instrument was found to have two firing failures based on log review, which were not replicated through in-house testing.The stapler was placed on an in-house system and was unable to open.The broken grip cable did not allow operation of the jaws.Therefore, the stapler could not be tested for its firing capabilities.Common causes of broken - distal instrument grip cables, whether partial or full, are commonly attributed to damage to the cable through external collisions, during transport/storage, during use, or during reprocessing.The root cause of the failed fires is attributed to a broken grip cable.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, customer stated firing failed, error message - cannot complete firing cycle.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
CURVED-TIP STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23529848
Report Number2955842-2025-44721
Device Sequence Number9083421
Product Code NAY
UDI-Device Identifier00886874112717
UDI-Public(01)00886874112717(11)241017(10)T10241017(91)0001
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470530-09
Device Catalogue Number470530
Device Lot NumberT10241017 0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age60 YR
Patient SexFemale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite